Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 600, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 4, 2004, 2:53 PM CDT for Tillman County, Oklahoma. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2004, 2:53 PM CDT (19:53 UTC)
- Expired
- Aug 4, 2004, 3:45 PM CDT
- In force
- 52 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Tillman County, OK
The radar
The Altus AFB radar (KFDR), 5 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:38 PM CDT, 15 minutes earlier.
Area forecast discussion, Aug 4, 2:38 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 238 PM CDT WED AUG 4 2004 .DISCUSSION... SHWRS/TSTMS CAUSED BY A MID-LVL TROUGH HAVE BEGUN TO DIMINISH AND MOVE INTO NORTH TX THIS AFTN. MEANWHILE...SHWRS/TSTMS HAVE BEGUN TO DEVELOP IN SW OK ALONG/AHEAD OF A FRONT WHICH WAS LOCATED ACROSS PORTIONS OF CENTRAL AND SOUTHWEST OK THIS AFTN. FRONT WILL CONT TO MOVE ACROSS THE FA EVENTUALLY MOVING INTO N TX TONIGHT. SHWRS/TSTMS WILL BE POSSIBLE ACROSS PORTIONS OF SOUTHERN OK AND W N TX NEAR THE FRONT OVERNIGHT. STORMS WILL ALSO BE POSSIBLE IN W OK TONIGHT FROM CONVECTION IN THE HIGH PLAINS POSSIBLY MOVING INTO THE FA. UPR RIDGE BEGINS TO BREAK DOWN THIS WEEKEND WITH NW FLOW DEVELOPING ALOFT OVR THE AREA...WITH TSTMS POSSIBLE OVR THE WEEKEND. MODELS INDICATING AN UPR LOW MOVING OUT OF CANADA ACROSS THE NORTHERN PLAINS INTO THE GREAT LAKES REGION LATE THIS WEEKEND INTO EARLY NEXT WEEK. ANOTHER COLD FRONT ASSOCIATED WITH THIS UPR LOW WILL MOVE ACROSS THE FA SUN NIGHT/MON BRINGING A CHANCE OF SHWRS/TSTMS. FRONT MOVING ACROSS THE AREA TODAY WILL BRING COOLER TEMPS THURS INTO THE WEEKEND. THE COLD FRONT EXPECTED TO MOVE ACROSS THE FA LATE THIS WEEKEND INTO EARLY NEXT WEEK WILL BRING A REINFORCING SHOT OF COOL AIR KEEPING TEMPS BELOW SEASONABLE LEVELS INTO THE MIDDLE OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 69 88 65 88 / 10 10 10 10 HOBART OK 69 90 66 90 / 20 10 10 30 WICHITA FALLS TX 73 93 69 91 / 30 10 10 20 GAGE OK 65 87 64 87 / 20 10 20 30 PONCA CITY OK 65 86 62 86 / 0 0 10 10 DURANT OK 73 90 66 89 / 30 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 25
Hazardous weather outlook, Aug 4, 11:50 AM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1150 AM CDT WED AUG 4 2004
OKZ004>048-050>052-TXZ083>090-051200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL AFFECT PARTS OF CENTRAL AND SOUTHERN OKLAHOMA...
AND WESTERN NORTH TEXAS... THIS AFTERNOON AND EVENING. NO ORGANIZED
SEVERE THUNDERSTORMS ARE EXPECTED.
DISCUSSION...
A COLD FRONT WILL MOVE SOUTH INTO CENTRAL OKLAHOMA THIS AFTERNOON...
AND CONTINUE INTO NORTH-CENTRAL TEXAS AND EXTREME SOUTHEAST OKLAHOMA
BY EARLY EVENING. SCATTERED THUNDERSTORMS MAY REDEVELOP ALONG THE
FRONT THIS AFTERNOON AND EVENING...AFFECTING WESTERN NORTH TEXAS AND
SOUTHERN OKLAHOMA. A STRENGTHENING CAP WILL LIMIT THE POTENTIAL FOR
REDEVELOPMENT THIS AFTERNOON. IF SUFFICIENT SURFACE HEATING OCCURS
AHEAD OF THE FRONT...THE CAP MAY BE OVERCOME. RELATIVELY WEAK WINDS
ALOFT WILL LIMIT THE CHANCES OF ORGANIZED SEVERE THUNDERSTORMS.
BEHIND THE COLD FRONT...EAST TO NORTHEAST WINDS AT THE SURFACE WILL
CREATE UPSLOPE FLOW CONDITIONS OVER THE CENTRAL AND SOUTHERN HIGH
PLAINS. RESIDUAL MOISTURE IMMEDIATELY BEHIND THE FRONT MAY PROVIDE
SUFFICIENT INSTABILITY FOR THUNDERSTORM DEVELOPMENT OVER THE HIGHER
TERRAIN IN RESPONSE TO LIFTING FROM THE UPSLOPE FLOW. IF STORMS
DEVELOP...A FEW COULD DRIFT INTO WESTERN OKLAHOMA AND WESTERN NORTH
TEXAS OVERNIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY AUG 5.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...15 PERCENT
OTHER HAZARDOUS WEATHER...
THE MORNING AND EARLY-AFTERNOON STORMS... COMBINED WITH THE
ADVANCING COLD FRONT WILL GREATLY LIMIT THE HOT WEATHER THAT WAS
ORIGINALLY EXPECTED TODAY. ALTHOUGH A FEW AREAS MAY REACH DANGEROUS
HEAT LEVELS THIS AFTERNOON... MOST OF THE REGION WILL BE
SIGNIFICANTLY LESS HOT THAN THE LAST SEVERAL DAYS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL CONTINUE INTO AT LEAST THE FIRST PART OF
NEXT WEEK UNDER PERSISTENT NORTHWEST FLOW ALOFT. CHANCES ON ANY
GIVEN DAY WILL REMAIN SMALL...BUT THE BEST CHANCES CURRENTLY APPEAR
TO BE LATE SUNDAY NIGHT AND MONDAY WHEN ANOTHER UNSEASONABLY STRONG
COLD FRONT IS FORECAST TO MOVE INTO THE SOUTHERN PLAINS.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY.
CMSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 3:26 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 49 min |
| Aug 4, 4:01 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman, Wilbarger | 29 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.